New legislation in Wisconsin has enabled first responders to carry a overdose antidote known as Narcan. This is a part of a new program in Wisconsin to combat opiate addiction. The name of the program is HOPE (Heroin, Opiate Prevention & Education). The program hits many key points intended to reduce drug abuse and addiction in the state. There are measures to encourage the addicted to seek help, and increased funding to make more treatment available. There are also steps to reduce drug availability drug prevention throughout the state.
Together, these seven well thought-out bills signed into law in 2014 can begin reduce the suffering and loss of life to overdoses in Wisconsin.
“Kids are dying, and now I think the train of thought is, ‘Let’s keep them alive first and then deal with the issues,‘” Stokes said. “Many communities where they are doing these heroin summits, harm reduction is not at the table. They don’t want to talk about this.“
To help anyone who suspects heroin or opiate abuse by a loved one, here are some signs that heroin is indeed being used. Someone showing several of these symptoms is highly likely to be using heroin or other opiates such as painkillers.
Signs of heroin use:
- Loss of weight
- Constant need for money
- Ignoring responsibilities
- Deterioration in appearance
- Burnt spoons, syringes, small baggies or balloons
- Sleepiness or nodding off
- Vomiting or nausea
- Lack of appetite
- Itchy nose or skin
- Flushed skin
- Slow breathing
- Abandoning former friends and activities
- Needle marks on arms or legs
- Covering arms and legs, even in hot weather
Please contact Narconon Louisiana for further info on signs of drug abuse or if anyone you know is exhibiting these symptoms.